Skip Navigation Links
Journal of Applied Nonlinear Dynamics
Miguel A. F. Sanjuan (editor), Albert C.J. Luo (editor)
Miguel A. F. Sanjuan (editor)

Department of Physics, Universidad Rey Juan Carlos, 28933 Mostoles, Madrid, Spain


Albert C.J. Luo (editor)

Department of Mechanical and Industrial Engineering, Southern Illinois University Ed-wardsville, IL 62026-1805, USA

Fax: +1 618 650 2555 Email:

Some Characteristics of Time-Memory Embedded into a Time-Fractional Version of the Boussinesq System: Graphical Analysis

Journal of Applied Nonlinear Dynamics 9(1) (2020) 47--56 | DOI:10.5890/JAND.2020.03.005

Marwan Alquran, Adnan Jarrah, Motaz Alnaimat

Department of Mathematics and Statistics, Jordan University of Science and Technology, P.O.Box (3030), Irbid 22110, Jordan

Download Full Text PDF



The aim of this work is to study the effect of the fractional-time derivative acting on a fractional version of the Boussinesq system that reads 0 = Dαt u(x, t)+Hx(x, t)+u(x, t)ux(x, t), 0 = Dαt H(x, t)+(u(x, t)H(x, t))x+uxxx(x, t), subject to the initial conditions f (x) = u(x,0), g(x) = H(x,0). Dαt is the Caputo fractional operator with α ∈ (0,1] and f (x), g(x) ∈C∞[ℜ]. To achieve our goal, we solved analytically the proposed model using a new technique called modified residual power series method (RPS). The reliability of RPS technique has been verified using tabular and graphical analysis which reveal the fact when the time-memory index “time-fractional order” is close to zero “full memory”, the solution bifurcate and produce a wave-like pattern, whereas the pattern vanishes when the memory is close to 1 “no memory”.


  1. [1]  Riewe, F. (1997), Mechanics with fractional derivatives, Phys. Rev. E, 55, Article ID 3581.
  2. [2]  Riewe, F. (1996), Nonconservative Lagrangian and Hamiltonian mechanics, Phys. Rev. E, 53, Article ID 1890.
  3. [3]  Rekhviashvili, S.S. (2004), The Lagrange formalism with fractional derivatives in problems of mechanics Tech, Tech. Phys. Lett., 30, 55-57.
  4. [4]  Fa, K.S. (2005), A falling body problem through the air in view of the fractional derivative approach, Physica A: Stat. Mech. Appl., 350, 199-206.
  5. [5]  Oldham K.B. (2010), Fractional differential equations in electrochemistry, Adv. Eng. Softw., 41, 9-12.
  6. [6]  Pu, Y.F., Zhou, J.L., and Yuan, X. (2010), Fractional differential mask: a fractional differential-based approach for multi-scale texture enhancement, IEEE Trans. Image Process., 19, 491-511.
  7. [7]  Yang, Q., Chen, D., Zhao, T., and Chen, Y. (2016), Fractional calculus in image processing: A review, Fract. Calc. Appl. Anal., 19, 1222-1249.
  8. [8]  Magin, R.L. (2006), Fractional Calculus in Bioengineering. USA: Begell House Publishers.
  9. [9]  Sachs, R.L. (1988), On the integrable variant of the Boussinesq system: Painleve property, rational solutions, a related many body system, and equivalence with the AKNS hierarchy, Phys. D., 30, 1-27.
  10. [10]  Abu Arqub, O. (2013), Series solution of fuzzy differential equations under strongly generalized differentiability, Journal of Advanced Research in Applied Mathematics, 5, 31-52.
  11. [11]  Abu Arqub, O., El-Ajou, A., Bataineh, A., and Hashim I. (2013), A representation of the exact solution of generalized Lane Emden equations using a new analytical method, Abstract and Applied Analysis, Article ID 378593.
  12. [12]  Alquran, M., Al-Khaled, K., and Chattopadhyay, J. (2015), Analytical solutions of fractional population diffusion model: Residual power series, Nonlinear Studies, 22(1), 31-39.
  13. [13]  Alquran, M. (2015), Analytical solution of time-fractional two-component evolutionary system of order 2 by residual power series method, Journal of Applied Analysis and Computation, 5(4), 589-599.
  14. [14]  Alquran, M., Al-Khaled, K., Sarda, T., and Chattopadhyay, J. (2015), Revisited Fisher’s equation in a new outlook: A fractional derivative approach, Physica A: Statistical Mechanics and its Applications, 438, 81-93.
  15. [15]  Jaradat, H.M., Al-Shara, S., Khan Q.J.A., Alquran, M., and Al-Khaled K. (2016), Analytical solution of time-fractional Drinfeld-Sokolov-Wilson system using residual power series method, IAENG International Journal of Applied Mathematics, 46(1), 64-70.
  16. [16]  Jaradat, H.M., Jaradat, I., Alquran, M., Jaradat, M.M.M., Mustafa, Z., Abohassan, K., and Abdelkarim R. (2017), Approximate solutions to the generalized time-fractional Ito system, Italian journal of pure and applied mathematics, 37, 699-710.
  17. [17]  Alquran, M., Al-Khaled, K., Sivasundaram, S., and Jaradat, H.M. (2017), Mathematical and numerical study of existence of bifurcations of the generalized fractional Burgers-Huxley equation, Nonlinear Studies, 24(1), 235-244.
  18. [18]  Ababneh, A., Alquran, M., Al-Khaled, K., and Chattopadhyay, J. (2017), A new and elegant approach for solving n×n-order linear fractional differential equations, Mediterr. J. Math., 14(2), 1-18.
  19. [19]  Alquran, M., Jaradat, H.M., and Syam, M. I. (2017), Analytical solution of the time-fractional Phi-4 equation by using modified residual power series method. Nonlinear Dynamics, 90(4), 2525-2529.
  20. [20]  Jaradat, I., Al-Dolat, M., Al-Zoubi, K., and Alquran, M. (2018), Theory and applications of a more general form for fractional power series expansion, Chaos, Solitons Fractals, 108, 107-110.
  21. [21]  Alquran, M. and Jaradat, I. (2018), A novel scheme for solving Caputo time-fractional nonlinear equations: theory and application, Nonlinear Dynamics, 91(4) 2389-2395.
  22. [22]  Jaradat, I., Alquran, M., and Al-Khaled, K. (2018), An analytical study of physical models with inherited temporal and spatial memory, The European Physical Journal Plus, Article ID (133).
  23. [23]  Jaradat, I., Alquran, M., and Abdel-Muhsen, R. (2018), An analytical framework of 2D diffusion, wavelike, telegraph, and Burgers’ models with twofold Caputo derivatives ordering, Nonlinear Dynamics,
  24. [24]  Gómez Plata, A.R. and Capelas de Oliveira, E. (2018), Variational IterationMethod in the Fractional Burgers Equation, Journal of Applied Nonlinear Dynamics, 7(2), 189-196.
  25. [25]  Govindaraj, V., Balachandran, K., and George, R.K. (2018), Numerical Approach for the Controllability of Composite Fractional Dynamical Systems, Journal of Applied Nonlinear Dynamics, 7(1), 59-72.
  26. [26]  Liu, J., Yang, L., and Yang, K. (2004), Jacobi elliptic function solutions of some nonlinear PDEs, Physics Letters A, 325, 268-275.
  27. [27]  Krishnan, E.V. and Peng, Y. (2005), A new solitary wave solution for the new Hamiltonian amplitude equation, Journal of the Physical Society of Japan, 74, 896-897.
  28. [28]  Lawden, D.F. (1989), Elliptic Functions and Applications, Springer Verlag, 1989.
  29. [29]  Krishnan, E.V. (1990), Remarks on a system of coupled nonlinear wave equations, Journal of Mathematical Physics, 31, 1155-1156.
  30. [30]  Al-Ghabshi, M., Krishnan, E.V., Al-Khaled, K., and Alquran M. (2017), Exact and approximate solutions of a system of partial differential equations, International Journal of Nonlinear Science, 23(1), 11-21.